Alert archive / Nebraska / River Flood Advisories in 2017

River Flood Advisory 3, NWS North Platte, NE

June 7, 2017Garden County, Keith County, Nebraska

NWS North Platte, NE issued this river flood advisory at Jun 7, 2017, 8:24 AM MDT for Garden County, Keith County, Nebraska. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Jun 7, 2017, 8:24 AM MDT (14:24 UTC)
Expired
Jun 8, 2017, 8:22 PM MDT
In force
36 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lewellen (LEWN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

171 
WGUS83 KLBF 071424
FLSLBF
Flood Advisory
National Weather Service North Platte NE
924 AM CDT Wed Jun 7 2017

..The Flood Warning continues for the following rivers in 
Nebraska...
  North Platte River at Lewellen affecting Garden and Keith Counties.
  
.Upstream reservoir releases from Wyoming will cause river levels 
along the North Platte river near Lewellen to remain above flood 
stage for several days. Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-090222-
/O.NEW.KLBF.FL.Y.0003.170607T1424Z-170609T0222Z/
/LEWN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
824 AM MDT Wed Jun 7 2017

The National Weather Service in North Platte has issued a
* Flood Advisory for
  The North Platte River at Lewellen.
* until Thursday evening.
* At  7:30 AM Wednesday the stage was 8.1 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will rise to near 8.0 feet by this afternoon.
* Impact...At 8.5 feet...Moderate flood stage. Flooding around 
  Fairground Street, County Road 46, County Road 199 A and County 
  Road 44 A east of Highway 26. Homes near and along the river may 
  begin to flood.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$
1 follow-up statement
609 
WGUS83 KLBF 080238
FLSLBF
Flood Advisory
National Weather Service North Platte NE
938 PM CDT Wed Jun 7 2017

...The Flood Advisory is cancelled for the North Platte River...
  North Platte River at Lewellen affecting Garden and Keith Counties

.A Flood Warning remain in effect for the North Platte River at 
Lewellen until further notice. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-080308-
/O.CAN.KLBF.FL.Y.0003.000000T0000Z-170608T0300Z/
/LEWN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
838 PM MDT Wed Jun 7 2017

The Flood Advisory is cancelled for
  The North Platte River at Lewellen.
* until this evening.
* At  7:45 PM Wednesday the stage was 8.1 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will rise to near 8.0 feet by after midnight 
  tomorrow.
* Impact...At 8.5 feet...Moderate flood stage. Flooding around 
  Fairground Street, County Road 46, County Road 199 A and County 
  Road 44 A east of Highway 26. Homes near and along the river may 
  begin to flood.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$

Roberg

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Jun 7, 5:48 AM MDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 7, 5:48 AM MDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
648 AM CDT Wed Jun 7 2017

.SYNOPSIS...
Issued at 341 AM CDT Wed Jun 7 2017

H5 analysis from earlier this evening had a closed low over the
Gulf of Alaska with a trough extending south into the eastern
Pacific. Down stream of this feature, a ridge extended from the
four corners north into the northern Rockies. Downstream of this
feature, a shortwave was present over western North Dakota.
Further east, a closed low was located over the Mid-Atlantic,
while a second, weaker shortwave was noted over the northern Gulf
of Mexico. At the surface: Low pressure was present across
northeastern South Dakota with a cold front extending south into
northeastern, then south central Nebraska. High pressure was
located over northeastern Montana. Winds were generally from the
west at under 10 MPH overnight. Skies were partly to mostly cloudy
overnight and readings were generally in mid 50s to lower 60s.

&&

.SHORT TERM...(Today and tonight)
Issued at 341 AM CDT Wed Jun 7 2017

Precipitation chances are the main forecast concern in the near
term. The forecast area will remain in a post frontal regime today
with partly to mostly cloudy skies. The Before mentioned cold
front will become stationary, stalling out across far eastern
portions of the forecast area. This boundary will serve as the
focal point for weak convective development later this afternoon.
Weak shear and limited support aloft will facilitate only slight
chances for pcpn in the east this afternoon into the early evening
hours as it is expected to be diurnally driven. Further west,
steep mid level lapse rates and SB capes of 1500-2000 J/KG aided
by surface heating, will lead to convective initiation across the
western Nebraska panhandle and eastern Wyoming. Northwesterly H5
winds will carry this activity southeast into the eastern Nebraska
panhandle and far southwestern Nebraska this evening. With this
in mind, will continue mention of isolated thunder in the far west
and southwest. Overnight lows will bottom out in the upper 50s to
lower 60s under partly to mostly cloudy skies.

.LONG TERM...(Thursday through Tuesday)
Issued at 341 AM CDT Wed Jun 7 2017

The main forecast challenges over the long term are thunderstorm
coverage and severe potential Thursday and temperatures over the
weekend as a strong ridge builds over the Plains.

Thursday... Thunderstorms affecting western Nebraska will likely be
downstream movement of initiation to the west from weak upslope flow
and to the north from a frontal boundary over SoDak. Coverage
appears to be scattered at best over the forecast area due to
limited forcing and lift, relatively weak low level lapse rates
except in the panhandle, and the lack of overall upper jet support.
However, MUCAPE of 1500 j/kg and 6km bulk shear of 30 kts will be
sufficient for strong or briefly severe thunderstorms. Primary
threats will be hail and gusty winds. NAEFS ensembles hint at PWAT
about 1 SD above climo and NAM shows storm motion around 10 kts, so
heavy rain could also be a threat.

Friday and Saturday... The upper level ridge axis bisects the
forecast area and slowly treks east, leading to strong WAA. Sfc high
over the southeast U.S. also places western Neb in warm return flow.
NAEFS suggests mid level temps 2 SD above climo, which forecast
soundings show H5 temps around -5C. H85 temps range from 20C north
central Neb to 30C in the panhandle, which will result to sfc temps
near 90F Friday. H85 temps rise another 5C or so Saturday, resulting
in mid to upper 90s. Generally bumped up another degree or so from
previous forecast to account for breezy south winds and full
sunshine. Dry air will alleviate heat index concerns, although highs
alone approach headline criteria in Boyd Co.

Sunday and Monday... The GFS and ECM have come closer in agreement
to the timing of the cold front, essentially slowing the fropa to
Monday. In response, Sunday max temps will likely be as warm as
Saturday for at least the eastern half of the CWA as H85 temps stay
around 25C. Lowered precip chances due to remaining warm air
aloft/strong cap and mostly dry air in the low levels.

Of note... model consensus suggests a strong LLJ over the forecast
area Friday night, Sunday night, and Monday night, which
approaches 50 kts. Thunderstorm potential is hindered by the
strong cap, but aviation concerns are raised due to low level
wind shear.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 647 AM CDT Wed Jun 7 2017

Partly to mostly cloudy skies are anticipated over the next 24
hours. For today, expect scattered to broken ceilings around 8000
FT AGL at the KLBF terminal and around 20000 FT AGL at the KVTN.
Ceilings will fall off to around 8000 FT AGL at the KVTN terminal
after 04Z Thursday. Winds will be from the south or southeast at
around 10 KTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Snively
AVIATION...Buttler
Hazardous weather outlook, Jun 7, 4:02 AM MDT, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
502 AM CDT Wed Jun 7 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-081030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
502 AM CDT Wed Jun 7 2017 /402 AM MDT Wed Jun 7 2017/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Thunderstorms are possible east of a line from Springview to North
Platte this afternoon and west of a line from Gordon to Hayes
Center this evening. At this time, the threat for severe storms is
low.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Thunderstorms are possible Thursday afternoon and Thursday evening
across western and north central Nebraska. At this time, the
threat for severe storms is low.

Thunderstorms are also possible Monday afternoon through Tuesday.
At this time, the threat for severe storms is low.

Beginning Friday and continuing through the weekend, high
temperatures will reach the 90s across the outlook area. Minimum
relative humidity will reach 15 to 20 percent during the afternoon
hours on Friday, Saturday and Sunday, increasing the threat for
range fires. At this time, the eastern panhandle and western
Sandhills will see the lowest relative humidity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

CLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:09 PM MDTSevere Thunderstorm WarningLBFDeuel66 min
Jun 7, 3:36 PM MDTSpecial Weather StatementLBFKeith39 min

Nearby

River Flood Advisories in Nebraska, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.